We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
I had my first 3 cycles of chemo (getting treated for breast cancer) and have been experiencing burning skin all over my body. The sensation is similar to sunburn/sunstroke. It usually starts on day 3 or 4 after treatment and while it only lasted one day after my first treatment, it increased to 2-3 days after my second and third treatment. It is extremely painful, I can't move at all, can't even get out of bed for a shower. It is very debilitating. I don't have clear red patches on my skin (with defined borders), however some parts (around my ankles, chest, knees and top of my legs) look a bit reder than my normal skin colour and they are warm to the touch. I have spoken to my nurses but they don't seem to have heard anybody else reporting this, which surprises me. They have said that a "burning sensation" round the back of my neck and shoulder is normal, however in my case it is literally ALL over my body. I was wondering if anybody here has experienced something similar? If so, any idea what this is and is there anything I can do to alleviate the pain? I already tried paracetamol but hasn't helped at all.
Thank you for your time.
I had a weird kind of burning sensation just before my hair fell out but I don't think it's what you're describing
have you tried the breast cancer group or the chemo club ?
real life success stories to remind you that people do survive breast cancer
Dr Peter Harvey
I've now posted in the breast cancer group but I'm not sure how to join and post in the chemo club?
I am having the same ‘sunburn’ sensations. Getting dressed/undressed is uncomfortable and feels like I’m pulling a Brillo pad over skin that has been exposed to too much sun.
Even using face creams and cotton pads burns. I expect to see scarlet skin but there is very little in the way of obvious ‘scorch’ marks. In some ways I wish my skin did show burn marks so people could understand how sore it feels.
I bathe in tepid water as too high temperature is just not doable - even applying skin lotion Ayer feels like I’m putting aftersun onto burnt skin; it stings!
Ive had 3 cycles of ‘heavy-duty’ chemo (3 weeks apart) but had no such sensation. Only when I went onto Taxol (weekly) treatments did it start - 9 cycles later and it’s still the same. My eyelids are looking quite pink now but otherwise the extra sensitivity is not obvious at all. Guess it will be with me till I finish treatment...only a few more to go though now x
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: